Constantin Zălinescu, On the lower semicontinuity and subdifferentiability of the value function for conic linear programming problems
Full Text: PDF
Volume 5, Issue 1, 1 April 2023, Pages 133-148
Abstract. The lemma 1 from the paper [N.E. Gretsky, J.M. Ostroy, W.R. Zame, Subdifferentiability and the duality gap, Positivity 6 (2002), 261-274] asserts that the value function v of an infinite dimensional linear programming problem in standard form is lower semicontinuous whenever v is proper and the involved spaces are normed vector spaces. In this paper, one shows that this statement is false even in finite-dimensional spaces, and one provides an example of linear programming problem in Hilbert spaces whose (proper) value function is not lower semicontinuous (hence it is not subdifferentiable) at any point in its domain. One shows that the restriction of the value function to its domain in Kretschmer’s gap example is not bounded on any neighborhood of any point of the domain, and discusses other assertions done in the same paper.
How to Cite this Article:
C. Zălinescu, On the lower semicontinuity and subdifferentiability of the value function for conic linear programming problems, J. Appl. Numer. Optim. 5 (2023), 133-148.